Alert archive / Missouri / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 302, NWS Paducah, KY

May 25, 2006Stoddard County, Wayne County, Missouri

NWS Paducah, KY issued this severe thunderstorm warning at May 25, 2006, 5:02 PM CDT for Stoddard County, Wayne County, Missouri. It was in force for 73 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 25, 2006, 5:02 PM CDT (22:02 UTC)
Expired
May 25, 2006, 6:15 PM CDT
In force
73 min
Issued by
NWS Paducah, KY
Area
Counties, with a storm outline in the text

Counties Stoddard County, MO, Wayne County, MO

The radar

The Paducah radar (KPAH), 127 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 25, 4:54 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 10.0 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2006-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1785 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2006-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 152 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1785 J/kg
Mixed-layer CIN
-76 J/kg
Mixed-layer LCL
1025 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
152 m²/s²
0-3 km storm-relative helicity
127 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.6

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 1:00 PM CDT, 4 hours 2 minutes earlier.

Area forecast discussion, May 25, 1:00 PM CDT, 4 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
100 PM CDT THU MAY 25 2006

.DISCUSSION...
WATER VAPOR SHOWS UPPER LOW SWIRLING ACROSS IA ON SE TRACK INTO NRN
IL...W/ISOLD LTG STRIKES JUST STARTING TO THE NORTH OF THE LOW.
SURFACE PLOT AND VISIBLE IMAGERY REVEALS THE COLD FRONT EXTENDING
FROM NRN IL SOUTH AND WEST INTO CNTL MO...BUT BOTH WATER VAPOR AND
VISIBLE SHOW DRY AIR WEDGE INTO LOWER OH VALLEY. AS FRONT
APPROACHES...ANTICIPATE LINE DEVELOPMENT TO OUR NORTH AND EAST TO
BUILD BACK SOUTH AND WEST INTO PAH FA...HOW MUCH IS THE PRIMARY
FORECAST CHALLENGE. LATEST SWODY1 RETAINS MDT RISK SVR MAINLY NRN/ERN
PTNS FA CLOSER TO UPPER WINDS/DYNAMICAL ENERGY. HIGH INSTABILITY
ENVIRO IN PLACE W/SUFFICIENT FUEL/LOW LEVEL MOISTURE THAT FRONT
SHOULD ACTIVATE LINEAR STORMS DURING PEAK HEATING. WL KEEP CLOSE
WATCH AND ANTICIPATE THE SAME TO BE POSTED THIS PM/EVENING.

12Z MODELS PUSH FRONT THRU FA TONIGHT. NAM IS MORE
AGGRESSIVE/THOROUGH WITH FROPA WHILE GFS TENDS TO HANG IT UP ALONG
OUR SRN BORDER...WHICH IS IN LINE W/THEIR RUN-RUN TRENDS. HAVE OPTED
TO KEEP PERSISTENCE STRATEGY FORECAST OF LOW POP ALONG STALLING
BOUNDARY ESP SOUTH TONIGHT...THEN CLEAR OUT FRI AM AND RETURN AGAIN
TO OUR SOUTHWEST AS BOUNDARY LIFTS WARM/WASHES OUT. THUS WE NEVER
REALLY GET A GOOD COOL OFF AND QUICKLY RETURN TO SUMMER LIKE FLOW
REGIME AND THUS SUMMER LIKE HEAT/HUMIDITY. THE RESULTANT FORECAST WL
BE A NEAR DAILY DIURNAL POP AT LEAST...WITH A CONTINUING DAILY TAD
HIGHER POP BY MID WEEK NEXT AS A FRONT SAGS AND DAMPENS THE RIDGE.

WE HEDGED ON OR ABOVE HIGH SIDE OF MOS THRU THE PACKAGE IN
ACCORDANCE W/PERSISTENCE STRATEGY AS IT BLENDED COLLABORATIVELY.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
Hazardous weather outlook, May 25, 10:00 AM CDT, 7 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
1000 AM CDT THU MAY 25 2006

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-261000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
1000 AM CDT THU MAY 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ALONG AND EAST
OF A LINE FROM BELLMONT...TO CARMI...TO HARRISBURG...TO METROPOLIS
ILLINOIS...AND GRAND RIVERS TO FORT CAMPBELL KENTUCKY. THERE IS A
SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REMAINDER OF THE
FOUR STATE AREA. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY
HAZARDS.

A COLD FRONT IS EXPECTED TO MOVE EAST INTO THE AREA THIS
AFTERNOON. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE FRONT ACROSS
PORTIONS OF SOUTHWEST INDIANA...SOUTHERN ILLINOIS AND SOUTHEAST
MISSOURI BY MID TO LATE AFTERNOON...AND THEN MOVE EAST INTO WESTERN
KENTUCKY. THE ATMOSPHERE IS FORECASTED TO BE VERY UNSTABLE AHEAD OF
THE FRONT...WHICH WILL LEAD TO SCATTERED STRONG TO SEVERE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON FRIDAY ALONG
AND SOUTH OF A LINE FROM MAYFIELD TO CROFTON KENTUCKY. SOME OF THE
STORMS COULD BE STRONG TO SEVERE WITH LARGE HAIL AND DAMAGING
WINDS THE MAIN THREATS. WITH A FRONTAL BOUNDARY REMAINING IN THE
AREA...THUNDERSTORMS WILL CONTINUE TO BE A POSSIBILITY ESPECIALLY
ACROSS THE SOUTHERN HALF OF THE AREA ON FRIDAY.

CHANCES FOR THUNDERSTORMS REMAIN IN THE FORECAST FOR FRIDAY NIGHT
THROUGH WEDNESDAY...WITH CHANCES MAINLY IN THE AFTERNOON ON SUNDAY
AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND
TONIGHT...AS WELL AS ON FRIDAY.

In the hours before

Local storm report, May 25, 4:17 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
417 PM CDT THU MAY 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     FUNNEL CLOUD     3 E PETERSBURG          38.49N 87.23W
05/25/2006                   PIKE               IN   LAW ENFORCEMENT

            EVENT OCCURRED ALONG HIGHWAY 346 BETWEEN PETERSBURG AND
            OTWELL.

&&

DLL
Local storm report, May 25, 4:25 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
425 PM CDT THU MAY 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0417 PM     HAIL             4 N ELBERFELD           38.22N 87.45W
05/25/2006  M0.88 INCH       GIBSON             IN   TRAINED SPOTTER

&&

DLL
Local storm report, May 25, 4:29 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
429 PM CDT THU MAY 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0417 PM     TSTM WND DMG     ALGIERS                 38.49N 87.18W
05/25/2006                   PIKE               IN   BROADCAST MEDIA

            REPORT OF DAMAGE IN ALGIERS AND NEAR PETERSBURG. MULTIPLE
            TREES AND POWER LINES DOWN AND ONE BARN SEVERLY DAMAGED.

&&

SMITTY
Local storm report, May 25, 4:31 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
431 PM CDT THU MAY 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0426 PM     HAIL             4 N ELBERFELD           38.22N 87.45W
05/25/2006  E1.75 INCH       GIBSON             IN   TRAINED SPOTTER

&&

DLL
Local storm report, May 25, 4:51 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
451 PM CDT THU MAY 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     TORNADO          OTWELL                  38.45N 87.09W
05/25/2006                   PIKE               IN   FIRE DEPT/RESCUE

            CONFIRMED BY FIRE/RESUCE. DAMAGED HOMES WITH INDIVIDUALS
            TRAPPED IN ONE HOME. FIRE RESCUE RESPONDED. ROADS INTO
            COMMUNITY ARE BLOCKED. DOWNED TREES AND POWER LINES. SOME
            TREES TWISTED. NO INJURIES KNOWN AT THIS TIME.

&&

SMITTY
Local storm report, May 25, 4:58 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
458 PM CDT THU MAY 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0453 PM     FUNNEL CLOUD     LYNNVILLE               38.20N 87.32W
05/25/2006                   WARRICK            IN   LAW ENFORCEMENT

            TWO SEPERATE REPORTS OF SAME FUNNEL RELAYED SHERIFF
            OFFICE BY STATE POLICE.

&&

SMITTY

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 11:22 PM CDTSevere Thunderstorm WarningPAHHenderson16 min
May 24, 11:27 PM CDTSevere Thunderstorm WarningPAHDaviess48 min
May 25, 5:06 PM CDTSevere Thunderstorm WarningPAHDaviess39 min
May 25, 5:14 PM CDTSevere Thunderstorm WarningPAHUnion20 min
May 25, 5:55 PM CDTSevere Thunderstorm WarningPAHDaviess, Henderson, McLean, Webster50 min
May 25, 6:30 PM CDTTornado WarningPAHDaviess45 min
May 25, 6:51 PM CDTSevere Thunderstorm WarningPAHCrittenden, Union, Webster39 min
May 24, 7:48 PM CDTSevere Thunderstorm WarningPAHJefferson42 min
May 24, 8:03 PM CDTSevere Thunderstorm WarningPAHPerry36 min
May 24, 8:29 PM CDTSevere Thunderstorm WarningPAHJefferson31 min
May 25, 2:49 PM CDTSevere Thunderstorm WarningPAHWabash26 min
May 25, 3:22 PM CDTSevere Thunderstorm WarningPAHWabash23 min
May 25, 5:20 PM CDTSevere Thunderstorm WarningPAHWilliamson25 min
May 25, 5:39 PM CDTSevere Thunderstorm WarningPAHJohnson51 min
May 25, 5:47 PM CDTSevere Thunderstorm WarningPAHPope, Saline43 min
May 25, 5:50 PM CDTSevere Thunderstorm WarningPAHGallatin25 min
May 25, 6:07 PM CDTSevere Thunderstorm WarningPAHAlexander, Pulaski, Union53 min
May 25, 6:17 PM CDTSevere Thunderstorm WarningPAHJohnson, Massac44 min
May 25, 6:45 PM CDTSevere Thunderstorm WarningPAHGallatin30 min
May 24, 9:21 PM CDTSevere Thunderstorm WarningPAHPerry54 min
May 24, 10:21 PM CDTSevere Thunderstorm WarningPAHWayne54 min
May 25, 5:19 PM CDTSevere Thunderstorm WarningPAHBollinger41 min
May 25, 5:35 PM CDTTornado WarningPAHStoddard40 min
May 25, 5:48 PM CDTSevere Thunderstorm WarningPAHCape Girardeau57 min
May 25, 5:55 PM CDTSevere Thunderstorm WarningPAHBollinger35 min
May 25, 6:01 PM CDTSevere Thunderstorm WarningPAHNew Madrid, Scott74 min
May 25, 6:10 PM CDTTornado WarningPAHStoddard50 min
May 25, 6:38 PM CDTSevere Thunderstorm WarningPAHWayne67 min
May 25, 6:40 PM CDTTornado WarningPAHMississippi, New Madrid, Scott65 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.